Alert archive / Idaho / Tornado Warnings in 2006
Tornado Warning 1, NWS Boise, ID
NWS Boise, ID issued this tornado warning at Jun 13, 2006, 3:10 PM MDT for Owyhee County, Idaho. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2006, 3:10 PM MDT (21:10 UTC)
- Expired
- Jun 13, 2006, 3:45 PM MDT
- In force
- 35 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
County Owyhee County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:36 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 9.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this tornado warning went out at Jun 13, 2:51 PM MDT, 19 minutes earlier.
Area forecast discussion, Jun 13, 2:51 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
251 PM MDT TUE JUN 13 2006
.SHORT TERM...SEVERE THUNDERSTORM WATCH THROUGH 03Z IN IDAHO ZONES
EXCEPT EASTERN-MOST 80 MILES. STRONG THUNDERSTORMS WILL DEVELOP
FIRST IN OUR SOUTHERN-MOST ZONES WHERE DEEP SOUTHERLY SHEAR ALOFT IS
GREATEST AND WHERE CALIFORNIA LOW IS HEADED WHICH WILL DESTABILIZE
AIR MASS FURTHER. LATER TONIGHT THE LOW WILL MOVE INTO OUR CWA AND
THE SOUTHERLY SHEAR WILL END. BUT COOLING AIR ALOFT WILL MAINTAIN
INSTABILITY AND CONTINUE THUNDERSTORMS WITH HEAVY RAIN OVERNIGHT.
WIND AND HAIL THREAT WILL DECREASE HOWEVER. PROGS SHOW HEAVIEST
RAINS OVERNIGHT WILL CONCENTRATE ON OUR NORTHERN ZONES AND CONTINUE
INTO WEDNESDAY MORNING. WEDNESDAY WILL BE MUCH COOLER THAN TODAY AS
COOL AIR ALOFT DESCENDS AND SHOWERS CONTINUE. AIR MASS WILL BE MORE
STABLE WEDNESDAY AND THUNDERSTORMS WILL BE UNLIKELY. CONTINUED COOL
AND GRADUALLY DRYING WEDNESDAY NIGHT. A WEAK SHORT WAVE TROUGH WILL
MOVE THROUGH SOUTHEAST OREGON AND EXTREME SOUTHERN IDAHO THURSDAY
WITH A CONTINUING CHANCE OF SHOWERS. REMAINING ZONES SHOULD STAY
DRY AND WILL BE SLIGHTLY WARMER THAN WEDNESDAY.
.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...GOOD MODEL CONSISTENCY
RUN TO RUN. A SLIGHT CHANCE OF SHOWERS WILL LINGER THURSDAY NIGHT
AS THE UPPER LEVEL TROUGH PULLS OUT TO THE NORTHEAST. NEAR ZONAL
FLOW WILL DOMINATE THE UPPER LEVEL PATTERN FRIDAY THROUGH TUESDAY
WITH MOSTLY SLIGHT CHANCE POPS OVER THE NORTHERN MOUNTAINS OF THE
CWA. TEMPERATURES WILL CONTINUE WITHIN FIVE DEGREES OF NORMAL.
&&
.AVIATION...VFR WITH MVFR VIS AND CEILINGS IN THUNDERSTORMS. SURFACE
WINDS WILL BE LIGHT TO MODERATE SOUTH TO WEST WITH GUSTY WINDS NEAR
THUNDERSTORMS. WINDS ALOFT WILL BE LIGHT TO MODERATE SOUTH TO WEST
AT 12000 FEET MSL.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH 476 UNTIL 9 PM MDT ZONES 11-15 29
AND WESTERN PART OF 28.
FLASH FLOOD WATCH ZONES 11 AND 13 FROM 6PM MDT THIS EVENING
THRU 9AM MDT WEDNESDAY.
OR...FLASH FLOOD WATCH ZONE 62 FROM 5PM PDT THIS EVENING THRU
8AM PDT WEDNESDAY.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....DH
AVIATION.....DHHazardous weather outlook, Jun 13, 5:45 AM MDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 545 AM MDT TUE JUN 13 2006 IDZ011-013-ORZ062-141145- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY MORNING. NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAIN AND FLASH FLOODING WILL DEVELOP OVER THE AREA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. ADDITIONALLY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES. IDZ012-014-028-029-ORZ061-063-064-141145- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-HARNEY COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 445 AM PDT TUE JUN 13 2006 /545 AM MDT TUE JUN 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY ACROSS PORTIONS OF SOUTHEAST OREGON...SOUTHWEST IDAHO AND WEST CENTRAL IDAHO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS MAY BE NEEDED AND ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDING OPERATING PROCEDURES. IDZ015-016-030-141145- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- SOUTHERN TWIN FALLS COUNTY- 545 AM MDT TUE JUN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO AND SOUTHWEST IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:25 AM MDT | Flash Flood Watch | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 33 hr |
| Jun 13, 2:43 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee | 47 min |
| Jun 13, 3:48 PM MDT | Tornado Warning | BOI | Ada, Canyon, Owyhee | 42 min |
| Jun 13, 4:30 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise, Canyon, Gem | 45 min |
| Jun 13, 5:14 PM MDT | Severe Thunderstorm Warning | BOI | Boise | 31 min |
| Jun 13, 5:15 PM MDT | Wind Advisory | BOI | Gooding, Jerome, Twin Falls | 4 hr |
| Jun 13, 5:32 PM MDT | Severe Thunderstorm Warning | BOI | Valley | 43 min |
| Jun 13, 5:58 PM MDT | Severe Thunderstorm Warning | BOI | Adams, Gem | 47 min |
| Jun 12, 6:00 PM MDT | Severe Thunderstorm Warning | BOI | Malheur | 60 min |
Nearby
Tornado Warnings in Idaho, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.